MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG INSERT 40MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG INSERT 40MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 623-00-40G
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pain (1994)
Date of Event 05/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.The following devices were also listed in this report: v40 cocr lfit head 40mm/+8;6260-9-340;657lpl.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
This pi is for pain after revision.I had tha revision surgery on (b)(6) 2018.The stem was replaced with a stryker restoration modular one.The 28 mm ceramic femoral head was replaced with a cocr head.Hip, groin, and thigh pain continued.On (b)(6) 2019, i was diagnosed with a stress fracture at the tip of the prosthetic stem.On (b)(6) 2020, i had a bone graft to repair the fracture.A cloudy milky yellow fluid along with metal debris was discovered in the hip joint.Also, there was osteolysis in the proximal femoral femur.The acetabular had overhanging scar tissue and bone.The trunnion had stripe wear indicating impingement and likely source of the metallosis.The 28 mm femoral head was replaced with a 40mm cocr head.Symptoms of metallosis continue.Fda safety report id# (b)(4).Update: as per the patient, he had a left tha on (b)(6) 2016.He started to experience pain at the end of (b)(6) 2016.The patient had a bone scan don on (b)(6) 2017 (approx.) which indicated infection/implant loosening.No treatment was given to the patient.On (b)(6) 2017 (approx.) he was placed on oral antibiotics for 30 days due to infection.On (b)(6) 2017 x-rays confirmed loosening and the patient was revised on (b)(6) 2018.Patient continued to experience pain after revision.A bone scan done on sept 2019 showed a fracture.The patient was placed on an 8 week of no leg bearing with bone stimulator.The patient was revised on (b)(6) 2020.Patient is still experiencing pain.He was given a cortisone injection in (b)(6) 2020 (approx.).The patient had 2 hip aspirations done on (b)(6) 2017 (approx.) and 4 cortisone injections, 3 were done after surgery in 2018 and 1 in (b)(6) 2020 (approx).The patient (would like to know if implants are part of a recall.Update as per email from patient: "the procedure is called iontophoresis.It's a method of delivering drugs through the skin using voltage gradients.I don't remember the drug.If it is important, i may have it in my paper records.I may have the order.It was delivered by a physical therapist.It was in the (b)(6) 2017 time frame.It put 1/4" round x 3/8" deep holes in my leg above the prosthesis.1st bone scan (b)(6) 2017 discovered loose prosthesis and possible infection.2nd bone scan (b)(6) 2019 due diligence before release.Discovered periprosthetic fracture.3rd bone scan (b)(6) 2019 confirmed that fracture did not heal with no weight bearing and bone growth stimulator for 8 weeks.I took the antibiotics between (b)(6) 2017 to treat the assumed infection 1st hip aspiration by dr.(b)(6) on (b)(6) 2017 synovasure test positive for pjt 2nd hip aspiration at (b)(6) regional, (b)(6) 2018 synovasure test positive for pjt first saw dr.(b)(6) on (b)(6) 2017".

Brand Name
TRIDENT 0 DEG INSERT 40MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10738216
Report Number0002249697-2020-02240
Device Sequence Number14315445
Product Code LPH
UDI-Device Identifier07613327025361
UDI-Public07613327025361
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K061434
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number623-00-40G
Device Catalogue Number623-00-40G
Device Lot NumberPE6PN8
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/30/2020
Initial Report FDA Received Date10/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR